Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Melbourne, FL

February 21, 20074 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 21, 2007, 3:28 PM EST for 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 3:28 PM EST (20:28 UTC)
Expired
Feb 21, 2007, 6:00 PM EST
In force
3 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 212028
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EST WED FEB 21 2007

...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY ACROSS NORTHERN
SECTIONS OF EAST CENTRAL FLORIDA EXPECTED FOR THE REMAINDER OF THE
AFTERNOON...
...RED FLAG WARNING HAS BEEN ISSUED...

FLZ041-044>046-141-144-147-212300-
/O.NEW.KMLB.FW.W.0015.070221T2028Z-070221T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
328 PM EST WED FEB 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WEST WINDS AROUND 15 MPH AND GUSTY WITH RELATIVE HUMIDITIES
BETWEEN 30 AND 35 PERCENT ARE EXPECTED FOR THE REMAINDER OF THE
AFTERNOON ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA FROM
METRO ORLANDO TO THE OCALA NATIONAL FOREST AND EAST TO THE VOLUSIA
COUNTY COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

15
1 follow-up statement
000 
WWUS82 KMLB 212307
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EST WED FEB 21 2007

FLZ041-044>046-141-144-147-220015-
/O.EXP.KMLB.FW.W.0015.000000T0000Z-070221T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
607 PM EST WED FEB 21 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 1:45 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 21, 1:45 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EST WED FEB 21 2007

...TEMPERATURES AT OR ABOVE NORMAL EXPECTED THROUGH EARLY NEXT
WEEK...
...INCREASING RAIN CHANCES SUNDAY AFTN THROUGH TUESDAY...

.DISCUSSION...

TONIGHT...SHORT WAVE TROUGH WILL CONTINUE MOVING THROUGH THE DEEP
SOUTH AND ACROSS THE STATE THIS EVENING. MODELS CONTINUES TO SHOW
THIS FEATURE WEAKENING AS IT MOVES THROUGH. IT IS ENCOURAGING TO SEE
THAT MAV POPS HAVE COME DOWN...THOUGH THEY MAY IN FACT STILL BE TOO
HIGH. WILL RUN WITH POPS BELOW 20 PERCENT ACROSS THE NORTHERN
COUNTIES AND EVEN LOWER TO THE SOUTH. LOW TEMPERATURES WILL BE A FEW
DEGREES ABOVE AVERAGE...GENERALLY IN THE MID 50S ACROSS THE ORLANDO
METRO AREA. FURTHER SOUTH NEAR LAKE OKEECHOBEE...TEMPERATURES WILL
BE A FEW DEGREES COOLER...WHERE LESS CLOUDS ARE EXPECTED.

THURSDAY...DRIER AIRMASS WILL BUILD ACROSS THE STATE WITH HIGH
PRESSURE ACROSS THE PLAINS PRODUCING A NORTHWESTERLY FLOW DOWN THE
PENINSULA. RELATIVELY STRONG LATE FEB SUN WILL RESULT IN ABOVE
NORMAL TEMPERATURES IN THE UPPER 70S TO AROUND 80 DEGREES ACROSS THE
SOUTHERN AND INTERIOR COUNTIES. LATEST LOCAL WRF SUGGESTS A SEA
BREEZE WILL FORM ALONG THE TREASURE COAST DURING THE LATE AFTERNOON.
THIS SEEMS REASONABLE GIVEN THE WARM TEMPERATURES AND WEAK FLOW
ASSOCIATED WITH RIDGE AXIS NOSING INTO THE EASTERN GULF AND ACROSS
THE SOUTHERN PENINSULA.

THU NIGHT-SAT...WEST TO SOUTHWEST FLOW ALOFT WITH NO SIGNIFICANT
IMPULSES TRAVELING ACROSS THE FL PENINSULA DURING THIS TIME. AT THE
SURFACE A NORTH-SOUTH ORIENTED HIGH PRESSURE RIDGE AXIS WILL MOVE
OVER THE STATE THU NIGHT/FRI BEFORE MOVING EASTWARD INTO THE WESTERN
ATLC AS THE NEXT LOW PRESSURE SYSTEM APPROACHES THE AREA.
WEST/NORTHWEST WINDS THU EVENING EXPECTED TO VEER TO NORTHERLY BY
DAYBREAK FRI AS A REINFORCING COLD FRONT BRINGS DRIER/COOLER AIR
INTO THE AREA. WINDS WILL CONTINUE TO VEER TO THE NORTHEAST DURING
THE DAY FRI AND INTO SAT MORNING...EVENTUALLY BECOMING EASTERLY
DURING THE DAY. WILL CONTINUE TO LEAVE THIS PERIOD DRY. TEMPERATURES
TO BE AROUND SEASONAL NORMS.

SUN-WED...STRONG SURFACE LOW PRESSURE ACROSS THE MIDWEST WITH
TRAILING COLD FRONT LOCATED NEAR THE FL PENINSULA BY EARLY SUNDAY
MORNING. BREEZY SOUTHERLY WINDS WILL BE FELT AHEAD OF THIS SYSTEM
ACROSS ECFL DURING THE DAY ON SUN. THIS BOUNDARY WILL BECOME
QUASI-STATIONARY ACROSS NORTH FL DURING THE DAY. WITH THE MAIN JET
ENERGY AND UPPER TROUGH FURTHER NORTH OF THE STATE...THIS SURFACE
BOUNDARY WILL NOT PENETRATE ECFL FL UNTIL TUE. MOISTURE/CLOUDS WILL
INCREASE ACROSS THE AREA DURING THROUGH THIS TIME. WEAK IMPULSES
EMBEDDED IN THE WEST/SOUTHWEST FLOW ALOFT WILL AID IN ON/OFF PCPN
CHANCES WITH ISOLD THUNDER RETURNING TO THE FCST SUN NIGHT INTO TUE.
MON/TUE LOOK LIKE THE BEST TWO DAYS FOR PCPN CHANCES IN THE
EXTENDED. OPPORTUNITIES EXIST FOR BENEFICIAL RAINS DURING THIS
TIME...ESP NORTH. THE SEVERE WEATHER THREAT APPEARS MINIMAL AT THIS
POINT...THOUGH IT APPEARS WE WILL HAVE THE BEST JET SUPPORT LATE IN
THE DAY ON MON INTO TUE. CURRENT SCENARIO WOULD HAVE CONDITIONS
IMPROVING FROM THE NORTH TO SOUTH ON TUE INTO WED AS HIGH PRESSURE
BUILDS SOUTHWARD INTO THE REGION. WILL LIKELY SEE HIGH TEMPERATURES
IN THE 70S/LOWER 80S THROUGH THIS PERIOD WITH LOWS ABOVE CLIMO AS
WELL WITH ADDITIONAL CLOUD COVER AROUND.

&&

.AVIATION...SOME MID CLOUDS ASSOCIATED WITH THE SHORT WAVE TROUGH
WILL MOVE THROUGH LATE THIS AFTERNOON AND THIS EVENING. MODEL
MODIFIED RICHARDSON NUMBERS SUGGEST MIXING SHOULD REMAIN STRONG
ENOUGH TO INHIBIT FOG FORMATION AFTER 06Z. WHILE SOME MVFR VSBYS MAY
OCCUR...THEY WILL BE BRIEF AND LOCALIZED AND ARE NOT EXPECTED TO
HAVE A SIGNIFICANT IMPACT.

&&

.MARINE...SOUTHWESTERLY FLOW WILL SHIFT TO NORTHWESTERLY BY THU
MORNING. PERSISTENT OFFSHORE FLOW HAS RESULTED IN BELOW NORMAL SEA
HEIGHTS AND THIS WILL CONTINUE THROUGH THE SHORT-TERM PERIOD.

(THU NIGHT-MON)...WESTERLY FLOW COMPONENT WILL INCREASE TO 15 TO 20
KTS OFFSHORE AND VEER NORTH/NORTHWEST OVERNIGHT AS A COLD FRONT
MOVES DOWN THE PENINSULA. NORTHERLY FLOW ON FRI WILL GRADUALLY VEER
TO THE NORTHEAST DURING THE DAY/NIGHT...BECOMING EASTERLY ON SAT.
FLOW CONTINUES TO VEER ON SUN/MON TO SOUTH/SOUTHWEST AND WILL
STRENGTHEN AS THE PGRAD TIGHTENS AHEAD OF AN APPROACHING COLD FRONT.
SEAS WILL RISE TOWARDS CAUTIONARY LEVELS OFFSHORE ON FRI AS COLD AIR
ADVECTION SPREADS ACROSS THE COASTAL WATERS. EXERCISE CAUTION FOR
WINDS/SEAS AGAIN BY EARLY SUN MORNING FOR THE OFFSHORE LEGS AND
POSSIBLY INTO MON.

&&

.FIRE WEATHER...DRIER AIR MASS WILL SETTLE ACROSS THE STATE THU.
HOWEVER...MUCH OF THE SIGNIFICANT DRYING WILL BE IN THE MID AND
UPPER LEVELS. 1000-850 MB MODEL RHS LOOK TOO HIGH TO GENERATE LONG
DURATIONS OF CRITICALLY LOW RHS AT THE SURFACE THROUGH MIXING.
NEVERTHELESS...AN HOUR OR TWO OF SUB-40 PERCENT RHS ARE POSSIBLE
DURING THE MID-LATE AFTERNOON...MAINLY ACROSS THE NORTHERN COUNTIES.

A RIDGE OF HIGH PRESSURE OVER THE AREA ON FRI WILL IMPORT DRIER AIR
SOUTHWARD ACROSS THE PENINSULA. LOW DURATION RH VALUES WILL BE
POSSIBLE ACROSS INTERIOR COUNTIES. DEVELOPING ONSHORE FLOW COMPONENT
WILL LIKELY KEEP RH VALUES ABOVE CRITICAL THRESHOLDS ON FRI. NO
OTHER CURRENT FIRE WEATHER CONCERNS FOR THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  54  78  50  71 /  20   0   0   0
MCO  55  80  54  74 /  10   0   0   0
MLB  54  79  53  73 /  10   0   0   0
VRB  55  79  55  75 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...HIRSCH
LONG TERM....SEDLOCK
Hazardous weather outlook, Feb 21, 7:38 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
738 AM EST WED FEB 21 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
221030-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
738 AM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FRONTAL BOUNDARY IS FORECAST TO BRING A SLIGHT CHANCE OF THUNDERSTORMS
LATE SUNDAY AND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.